MAUDE Adverse Event Report: OSCOR INC SAFESHEATH II 9F; INTRODUCER, CATHETER

OSCOR INC SAFESHEATH II 9F; INTRODUCER, CATHETER
Model Number SS9
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
During inserting the sheath in the vascular system and when pulling the dilator out of the inserted sheath a leak at the entrance to the lock in the area of the sealing ring was noticed.The sheath already drew air at this point, before the wings being used for peeling.Question: where is the leak in the sealing ring? did the event occur during surgery? yes.Was the patient subjected to procedures which might have damaged the device? yes.Did the event cause an adverse change in the patient's condition? no.
 
Additional Manufacturer Narrative
A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies recorded in the dhr affecting released product.The sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.A complaint review of the reported lot found no additional reports involving this lot number.Per the adelante-s introducer sheath in process and final inspection procedure it indicates to: perform leak test per required procedure.This test is performed 100 percent by qa.According to the instructions for use (ifu) provided with the affected introducer system, the clinician is cautioned in precautions section that "dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action." it is also recommended in the "use sterile technique" section, step 13, to "slowly retract the guide wire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath".These indications are intended to mitigate risk of damaging the hemostatic valve resulting in (1) excessive blood loss/flow through valve, (2) inadvertent air ingress through valve causing embolic complications and need for additional medical intervention, (3) inability to deliver support, and (4) damage to dilator and/or devices.One 9f safesheath ii introducer sheath was received back from the customer with the dilator.There were no other accessories.Blood was found on and inside the introducer sheath.Upon evaluation of the returned product, it was found that there was a pre-mature tear in one of the skewed partial cuts outside of the center helical cut on the hemostatic valve of the affected introducer.These cuts are designed to not extend completely through valve thickness and only serve to facilitate the break of the valve once the introducer is ready to be peeled away from delivered indwelling device.According to event description, the tear failure in the valve of the affected introducer occurred prior to this sequence in the procedure.This failure most probably occurred as a result of an off-center insertion of the dilator and/or indwelling device through the hemostatic valve.Insertion/withdrawal of dilator and/or devices should occur in center of helical cuts.Additionally, resistance should not be felt when inserting/withdrawing dilator and/or devices into/from the valve.A pre-mature tearing of valve can result in (1) excessive blood loss/flow through valve, (2) inadvertent air ingress through valve causing embolic complications and need for additional medical intervention, (3) inability to deliver support, and (4) damage to dilator and/or devices.The reason for return cannot be confirmed as the returned device analysis reveals one 9f safesheath ii introducer sheath within manufacturing specifications.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc., is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc., which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor, inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor, inc., or its employees, that the report constitutes an admission that the device, oscor, inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH II 9F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7326895
Report Number1035166-2018-00020
Device Sequence Number1629908
Product Code DYB
UDI-Device Identifier30891492002259
UDI-Public30891492002259
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/01/2022
Device Model NumberSS9
Device Catalogue NumberSS9
Device Lot NumberDP06234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1